MAUDE Adverse Event Report: BIOMÉRIEUX, SA API STAPH 25STRIPS+25MEDIA; API® STAPH 25STRIPS+25MEDIA

BIOMÉRIEUX, SA API STAPH 25STRIPS+25MEDIA; API® STAPH 25STRIPS+25MEDIA
Model Number 20500
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) reported he observed a discrepancy between the instructions for use (ifu) version m and n for the adh test of quality control strain s.Capitis for the product api® staph 25strips+25media (ref.20500).When performing quality assurance testing, the customer got a positive result for adh test using staphylococcus capitis atcc® 35661¿, and their result for adh test did not conform with the profile included in the package insert 07468 version n.The version ¿07468 m - en - 2017/03¿ has the expected adh test result in the profile for staphylococcus capitis listed as positive while the newest version ¿07468 - n - 2019/05 ¿ en¿ has the expected adh test result in the profile for staphylococcus capitis listed as negative.The adh test result in the profile for staphylococcus capitis was modified by mistake in the version n of the ifu.The customer reported they perform quality control with s.Capitis atcc® 35661¿ on every lot received and always observed a positive result for the adh test with s.Capitis strain.The customer also tests staphylococcus xylosus atcc® 700404¿ and staphylococcus lentus atcc® 700403¿ when receiving a new lot.The information for these strains were not changed in the ifu.There is no indication from the customer that this documentation error led to a delay of reporting results.A biomérieux internal investigation has been initiated.
 
Additional Manufacturer Narrative
The investigation confirmed that there is an error in the instructions for use (ifu) version n.Investigator confirmed that the expected adh result for the strain staphylococcus capitis atcc® 35661¿ is positive.The root cause of the issue is a human transcription error during the update of version m to n of the ifu.This error is a documentation error, and no direct impact on the product performance.In the framework of the investigation, the version n of the ifu was entirely reviewed, and no other mistake was detected.As corrective action, the ifu was corrected, and the first batch being manufactured with the ifu version o is batch 1008701410.A communication was sent to all customers using api staph reference 20500 to inform them about the correction and update of the ifu to version o.

Brand Name
API STAPH 25STRIPS+25MEDIA
Common Device Name
API® STAPH 25STRIPS+25MEDIA
Manufacturer (Section D)
BIOMÉRIEUX, SA
3 route de port michaud
la balme 38390
FR  38390
MDR Report Key11755693
Report Number9615754-2021-00137
Device Sequence Number3909207
Product Code JWX
UDI-Device Identifier03573026048259
UDI-Public03573026048259
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20500
Device Catalogue Number20500
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2021
Supplement Date Received by Manufacturer06/03/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1